Greetings. I was searching the web and came across some old posts on your site saying thanks to Requip “for n lost years of my life,” where n is some number from two on up.
My doctor started me on prolonged-release Requip after I told him that for the first thirty minutes after I lay down to go to sleep, I sometimes experienced a sensation exactly like someone jamming a straight pin into the sole of my foot. (I yelled and looked toward the foot of the bed expecting to see the villain holding a straight pin.) The Requip stopped that.
I went up to eight (8) mg and am now back down to four (4). (I resist taking drugs in general and my doctor indulges me in this.)
I am no longer allowed to fly even small single-engine aircraft because Requip is on a government no-fly list, but I was slowing down with that hobby anyway.
To those of you who regard your years on Requip as “lost,” what happened?
(If this post is in the wrong place, feel free to relocate it.)
Hello, i can only talk about my dad’s experience with Requip. He was young onset and as time went on, his gait shuffle started to affect his mobility quite badly plus tremor. Requip was prescribed and eventually i remember him being on 16mg at least. It is a good medication to hit the symptoms but the compulsive behaviours started to take over. There is a section on the forum specifically to this. You should also see warnings on the leaflets accompanying the medication but the warnings were not always there in the past, meaning it took a while for the medical profession to start screening patients about it, by which time it was loo late for some patients who had lost relationships due to hypersexualality or lost savings due to online shopping or gambling. Trying to then reduce down the dose is extremely difficult because the symptoms return with a vengeance. My dad eventually reduced and came off it but it was under hospital supervision. If he was at home trying to do this, he would have struggled.
You seem to be on a low dose for now so if you are worried, have a chat with your consultant? It may also depend on you as a patient and your personal circumstances. A person who lives alone may be more at risk than someone with a partner who is present and able to monitor and intervene. It may never come to that for you but its no harm to do your research and be aware.